MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X17 (HDE); STENT

MICROVENTION, INC. LVIS JR 2.5X17 (HDE); STENT
Model Number 172014-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889); Hemorrhage, Subarachnoid (1893)
Date of Event 06/01/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.Two procedure-related images were provided for evaluation and reviewed.One 3-d magnetic resonance angiography image was provided, but not labeled with any anatomical references.A fluoroscopic digital subtraction image was provided, which demonstrates a deployed stent adjacent to a coil mass.No contrast is visible; therefore, an assessment for proper apposition to the vessel wall cannot be made.There are no obvious deficiencies noted on the stent, and it appears to be fully expanded.No other information can be gathered from the image.The stent was implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.There was no reported device malfunction.The pathology report stated that the hemorrhage did not appear to be related to the stent.The instructions for use (ifu) identifies hemorrhage and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a stent-assisted coiling treatment was performed on an unruptured but growing right middle cerebral artery aneurysm via the right internal carotid artery.There were no technical problems during the case; however, the patient died four (4) days after the procedure.The post mortem exam showed the stent, coils, and aneurysm were intact.The pathologist stated that the pattern of the marked subarachnoid hemorrhage was a hypertensive-type of deep basal ganglia hemorrhage, which was located in the same hemisphere as the treated segment, but did not appear to be related to the devices.The report stated the exam was negative for gross disruption of the middle cerebral artery in the area of prior coiling.

Brand Name
LVIS JR 2.5X17 (HDE)
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6799193
Report Number2032493-2017-00199
Device Sequence Number19025707
Product Code NJE
UDI-Device Identifier00812636020136
UDI-Public(01)00812636020136(11)161101(17)191031(10)16110132
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/31/2019
Device Model Number172014-LVISJ-C-HDE
Device Lot Number16110132
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;